Hail, Coffee
- When
- March 9, 10:55 AM EST
- Where
- Coffee County, Goodman
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.283, -86.000
Dime size hail reported by the Coffee County Sheriff.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 9, 8:21 AM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 821 AM EST SUN MAR 9 2003 UPDATED ZONES TO INCLUDE FLOOD WATCH HEADLINE AND RAISE POPS TO CATEGORICAL. ALSO CORRECTED WWA SECTION BELOW. MARINE: PLAN TO PULL SCEC HEADLINE FROM OFFSHORE LEGS IN AN EARLY UPDATE. ANY PROBLEMS ON THE WATERS TODAY SHOULD BE OF THE SHORT FUSED VARIETY. .TLH... AL...FLOOD WATCH UNTIL 21Z ALL ZONES. GA...FLOOD WATCH UNTIL 21Z ALL ZONES. FL...FLOOD WATCH UNTIL 21Z ALL ZONES. WOOL PREVIOUS DISCUSSION FOLLOWS. ***************************************************************** 230 AM EST SUN MAR 9 2003 MAIN CONCERNS TODAY ARE AMOUNT & SEVERITY OF CONVECTION. CURRENT SURFACE ANALYSIS HAS WARM FRONTAL BOUNDARY OVER COASTAL WATERS OFF FL BIG BEND (ALONG GOOD THETA-E GRADIENT NEAR BUOY 42039/39). OVER N FL...SE AL & SW GA LIGHT EAST FLOW WITH NEARLY SATURATED AIR. SURFACE LOW WAS LOCATED SE OF NEW. CURRENT LAPS DATA & SHORT RANGE MODEL SOUNDINGS ONLY SHOWING LI TO AROUND 0.0...PRECIP WATER VALUES AROUND 1.5 INCHES...& WIND FLOW VEERING FROM SE AT THE SURFACE TO WEST AT 10K FT. ALTHOUGH SPEEDS WERE NOT HIGH. ELEVATED CONVECTION EXPECTED MOST OF THIS OVERNIGHT...THEN AFTER SUNRISE SHOULD SEE MORE MIXING & MORE SHORTWAVE ENERGY TO MOVE OVER AREA TO ENHANCE CONVECTION. CURRENT FLOOD WATCH OVER MOST OF FL BIG BEND & SW GA LOOKS GOOD UNTIL 5 AM...& MAY HAVE TO CONTINUE & EXPAND. MODELS ARE CONSISTENT WITH BRING GOOD OMEGA LIFT & SHORTWAVE ENERGY TO CWA FROM AROUND 12Z-18Z. LOOKS LIKE GFS HAS BEST HANDLE WITH A SURFACE LOW LIFTING ACROSS N FL WITH WARM FRONT OVER N FL TO EAST. INSTABILITIES REACH -2 TO -5 LI...CAPES OF 1000-NEAR 1500 J/KG...WITH MARGINAL SPEED & DIRECTIONAL SHEER. A BIT OF AN INVERSION SHOWING AROUND 800-600MB. VORT CENTER THAT DOES PUSH ACROSS AREA DOES GRADUALLY WEAKEN FROM A 25 VALUE TO AROUND 15...WITH THE CENTER MOVING OVER CENTRAL AL TO CENTRAL GA. TRAILING TAIL MOVES OVER CWA. AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH HAIL & WINDS THE MOST EXPECTED THREAT. THEN AS LOW MOVES NE...COLD FRONT PUSHES THROUGH WITH NW WIND SHIFT...TAKING CONVECTION TO THE EAST. HIGH PRESSURE APPEARS TO DOMINATE FOR MONDAY THROUGH WEDNESDAY. NO FIRE WEATHER CONCERNS. MARINE: AT THIS TIME...BUOY DATA STAYING DOWN BELOW ADVISORY CRITERIA. EXPECT IT TO REACH SCEC TODAY...SO WILL GO WITH THAT ALL AREAS. EXTENDED (WED-SAT): NO CHANGE. NEXT CHANCE OF RAIN LOOKS TO BE THURSDAY. THEN FRONT APPEARS TO BECOME NEARLY STATIONARY FRIDAY & INTO THE WEEKEND. TEMPS REMAIN MILD. PRELIM NUMBERS: TLH 073 053 075 050 7200 PFN 072 055 074 054 7200 DHN 070 052 070 050 7100 ABY 070 052 070 050 7100 VLD 072 053 075 050 7200 CTY 075 056 077 052 7400 .TLH... AL...NONE. GA...FLOOD WATCH UNTIL 5 AM. FL...FLOOD WATCH UNTIL 5 AM FL BIG BEND. MCT
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-100030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 736 PM EST SAT MAR 8 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A WARM FRONT ACROSS THE NORTH CENTRAL GULF WILL MOVE NORTH AND OVER THE LOCAL AREA OVERNIGHT. AT THE SAME TIME...AN APPROACHING UPPER LEVEL DISTURBANCE COMBINED WITH THE LIFT NORTH OF THE FRONT WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. A FEW OF THESE STOMS MAYT BE STRONG OR SEVERE OVERNIGHT...MAINLY OVER SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE...AND EXTREME SOUTHWEST GEORGIA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THESE SYSTEMS WILL INTERACT TOMORROW TO GENERATE LOCALLY HEAVY RAIN...UPWARDS OF ONE INCH ESPECIALLY EAST OF THE APALACHICOLA RIVER. THIS MAY GENERATE FLOODING ACROSS ALREADY SATURATED GROUNDS ON SUNDAY. THUS...A FLOOD WATCH MAY BE ISSUED LATER. ALSO...THE MOIST ONSHORE WINDS AND LIGHT WINDS WERE ALREADY COMBINING TO DROP VISIBILITIES BELOW TWO MILES WEST OF THE APALACHICOLA RIVER. THESE CONDITIONS WILL SPREAD NORTH AND EAST LATER TONIGHT YIELDING PATCHY DENSE FOG AND POSSIBLY WIDESPREAD DENSE FOG. A DENSE FOG ADVISORY MAY BE ISSUED LATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SUNDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL...WHICH MAY CAUSE ADDITIONAL FLOODING AND RAISE WATER LEVELS ON ALREADY SWOLLEN RIVERS. THE PRECIPITATION WILL END SUNDAY NIGHT AS THE COLD FRONT EXITS THE AREA. HIGH PRESSURE WILL DOMINATE THE FIRST HALF OF THE WEEK. THE NEXT CHANCE OF RAIN...ALBEIT SLIGHT...WITH BE LATE THURSDAY INTO FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT INTO SUNDAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 24-BLOCK
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail reported by the Coffee County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346724.